MAX CUT in cubic graphs

Eran Halperin, Dror Livnat, Uri Zwick*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

We present an improved semidefinite programming based approximation algorithm for the MAX CUT problem in graphs of maximum degree at most 3. The approximation ratio of the new algorithm is at least 0.9326. This improves, and also somewhat simplifies, a result of Feige, Karpinski and Langberg. We also observe that results of Hopkins and Staton and of Bondy and Locke yield a simple combinatorial 4/5-approximation algorithm for the problem. Finally, we present a combinatorial 22/27-approximation algorithm for the MAX CUT problem for regular cubic graphs.

Original languageEnglish
Pages (from-to)169-185
Number of pages17
JournalJournal of Algorithms
Volume53
Issue number2
DOIs
StatePublished - Nov 2004

Funding

FundersFunder number
Israel Science Foundation246/01

    Fingerprint

    Dive into the research topics of 'MAX CUT in cubic graphs'. Together they form a unique fingerprint.

    Cite this